Can You Hallucinate from Abusing Stimulants?
Psychostimulants can cause hallucinations if the abuse lasts long enough, and eventually, hallucination could be something you experience.
Stimulant drugs, also sometimes referred to, as “uppers” are drugs that cause an intense increase in energy and alertness. It works by increasing the activity in your central nervous system and produces feelings of euphoria and an overall sense of wellbeing. It is understandable why stimulant drugs are so appealing to those who abuse them. While it may be “fun” to use stimulant drugs in the beginning, they can cause a lot of distress in your life and lead to abuse and even addiction. A small amount of time having fun with these kinds of drugs is not worth the price you will pay later on.
What Drugs Fall into the Stimulant Category?
Drugs that fall into the stimulant category can be either legal or illegal substances. Some stimulant drugs are prescribed by a doctor and include pills like Ritalin or Adderall. Illegal stimulants will include street drugs like methamphetamine and cocaine. Any of these drugs can cause hallucinations and if the abuse lasts long enough, eventually hallucination will be something you experience.
Hallucinations are perceptions or sensations that are not there. Hallucinations are created in your mind and can seem so real to you that it is hard to be convinced that it doesn’t exist. You can genuinely believe you are hearing, seeing, feeling, and even smelling things that are not real. Common hallucinations from stimulant abuse can be seeing people, feeling bugs crawl on your skin, and hearing voices.
What Are the Effects of Stimulant Drugs?
Stimulants can produce mind-altering effects. They trigger a huge release of dopamine into your brain and release more than your brain would normally deliver on its own. This will cause extreme overstimulation in your brain. This might be fun and exciting at first, but it will quickly turn bad and the consequences will be bad for your brain and your body.
When you are under the influence of stimulants and experience hallucinations, you are much more likely to be involved in risky and even dangerous behaviors. It can lead to physical harm to yourself or other people. They can feel so real and be so scary that it instills panic and fear, causing you to lash out.
Psychostimulants and Hallucinations
Hallucinations are a very common symptom with something known as stimulant-induced psychosis. This is where you lose touch with reality and the hallucination will occur outside of your cognition and understanding. This condition mostly develops in people who abuse stimulant drugs or take an abnormally large dose of the stimulant drug. The hallucinations and symptoms can vary depending on the exact substance and their individual use. Predicting exactly what will happen is impossible to do.
Other symptoms associated with stimulant-induced psychosis can include:
- Catatonia: This is where a person will look stuck in a rigid pose and unable to move.
- Delusions: A person can experience delusions like those such as persecution, reference, and grandiosity.
- Disorganized thinking: You can display incoherent behavior, disorganized patterns of thinking, and incorrect social interactions.
Stimulant Addiction Help at On Call treatment
If you or someone you love is abusing or addicted to stimulants, it is likely that at some point, you will experience hallucinations. Fortunately, stimulant abuse is completely treatable with the help of medical assistance, medications, addiction treatment, and additional support like therapy. Getting involved in addiction treatment and therapy is the best way to not only rid your body of the toxins but also to come to an understanding of the root of your addiction. Addiction treatment for stimulants requires a multi-layered approach to get maximum success. If you are ready to get sober and live a full life again, give us a call today and we can help you back on the path to success.